(10 True/False questions with explanations)
An asthma patient needs to be put into the recovery position to help ease their breathing?
False: The asthma patient is likely to be sitting down, leaning forwards as this is the position that makes breathing easier for them.
A First Aider must always help a diabetic patient to take insulin?
False: NEVER help with the administration of Insulin as taking too much can be fatal.
Signs of a patient becoming hypoglycaemic include hunger, reduced level of consciousness and having pale, cold clammy skin?
True: They tend to realise that they need food and should have some close by them at all times. You may have to help them if they are confused and can’t make their own sandwich or open a food wrapper
If a diabetic patient is still confused 15minutes after taking 20g of sugar, call 999.
True: There are many reasons why someone may be confused, and some of these are life threatening. If a person is confused it means that their brain is not working properly!
Sugar levels will remain stable for the next four hours after taking 20g of sugar.
False: After taking a fast acting sugar product, the benefits can wear off quickly as sugar is metabolised quickly. Give something with more complex carbohydrates such as a sandwich, muesli bar, etc
FAST stands for FACE, ARMS, SMILE, TOUCH
False: FAST stands for FACE, ARMS, SPEECH, TIME. If there is drooping on one side of the face, and/or one arm is unusually weaker than the other and/or there is any form of speech problem, then is TIME to call 999
Chest pains, weakness, fast breathing, and nausea must all be present to suspect a heart attack..
False: There are many signs/symptoms of a heart attack, not all of them need to be present. If you suspect a heart attack for any reason, call 999
If someone has constant ‘crushing/tight’ chest pains, they need to rest for 20minutes. If the pain has not eased by then, call 999.
False: Angina pains should ease with rest
Someone with a history of chest pains may have medication for this and should be assisted to take it themselves.
For anaphylaxis, if the patient can use an epipen themselves, then you do not need to call 999.
False: You need to call 999 in case the adrenaline from the epipen is not enough.
Click here to try another quiz.